Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 243, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Aug 12, 2017, 7:33 PM CDT for McCurtain County, Oklahoma. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2017, 7:33 PM CDT (00:33 UTC)
- Expired
- Aug 12, 2017, 8:19 PM CDT
- In force
- 46 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County McCurtain County, OK
The radar
The Western Arkansas radar (KSRX), 102 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 0.6 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1389 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1086 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
125
WUUS54 KSHV 130033
SVRSHV
OKC089-130130-
/O.NEW.KSHV.SV.W.0243.170813T0033Z-170813T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
733 PM CDT SAT AUG 12 2017
The National Weather Service in Shreveport has issued a
* Severe Thunderstorm Warning for...
Northeastern McCurtain County in southeastern Oklahoma...
* Until 830 PM CDT
* At 733 PM CDT, a severe thunderstorm was located 14 miles southwest
of Octavia, or 26 miles southeast of Clayton, moving east at 20
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Plunketville, Smithville, Watson, Bethel, Battiest, Mount Herman
and Sherwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3451 9479 3447 9446 3419 9447 3437 9502
3451 9499
TIME...MOT...LOC 0033Z 283DEG 19KT 3443 9492
HAIL...1.00IN
WIND...60MPH
$$
122 follow-up statements
940
WWUS54 KSHV 130101
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
801 PM CDT SAT AUG 12 2017
OKC089-130130-
/O.CON.KSHV.SV.W.0243.000000T0000Z-170813T0130Z/
McCurtain OK-
801 PM CDT SAT AUG 12 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR NORTHEASTERN MCCURTAIN COUNTY...
At 801 PM CDT, a severe thunderstorm was located 9 miles south of
Octavia, or 33 miles northwest of De Queen, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Sherwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3444 9481 3440 9446 3422 9447 3434 9484
TIME...MOT...LOC 0101Z 283DEG 19KT 3440 9474
HAIL...1.00IN
WIND...60MPH
$$
12852
WWUS54 KSHV 130119
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
819 PM CDT SAT AUG 12 2017
OKC089-130129-
/O.CAN.KSHV.SV.W.0243.000000T0000Z-170813T0130Z/
McCurtain OK-
819 PM CDT SAT AUG 12 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MCCURTAIN COUNTY
IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled.
LAT...LON 3444 9481 3440 9446 3422 9447 3434 9484
TIME...MOT...LOC 0117Z 283DEG 19KT 3438 9462
$$
12What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 7:22 PM CDT, 11 minutes earlier.
Area forecast discussion, Aug 12, 7:22 PM CDT, 11 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
722 PM CDT Sat Aug 12 2017
.AVIATION...
Convection to affect area terminals overnight and into the daytime
hours Sunday. Timing and coverage of convection is somewhat
uncertain, especially beyond six hours, so many amendments are
likely. Expect reductions in vsbys/cigs vc of convection, in
addition to the possibility of BR/stratus around sunrise. /12/
&&
.PREV DISCUSSION... /issued 310 PM CDT Sat Aug 12 2017/
DISCUSSION...
Temperatures this afternoon ranging from the upper 80s across the
I-30 corridor to the lower 90s across deep East Texas. Afternoon
heat index values have been hovering around 100 to 105 degrees
across most locations along and south of I-20. A heat advisory
remains in effect for deep east Texas through 7 PM.
Convection beginning to fire along a weak frontal boundary
stretching from near Sulphur Springs through Shreveport and to
Natchitoches and Colfax. Expecting convection to persist through
the early evening hours while a mesoscale convective complex
develops across the Red River Valley. With ML cape values
exceeding 2000 J/kg across east Texas and dewpoint values in the
mid 70s along frontal boundary, some storms could become severe
this evening.
Rainfall to increase in coverage and intensity across SE OK, NE
TX, and SW AR overnight as convective complex across Red River
Valley shifts east along frontal boundary. Total QPF values
through the next 24 hours range from 6.5 inches with the GFS to
14.5 inches with the NAM. Most of the heaviest precipitation is
expected to remain outside of the Four State Region. But there
remains some uncertainty on timing, intensity and placement of
convection. A flash flood watch remains in effect for areas of NE
TX, SE OK, and SW AR along the Red River through Sunday.
Sufficient diffluence aloft along with PW values over 2 inches
will support potentially flooding rainfall in some areas.
Additionally, a river flood threat may become an issue depending
on where the MCS sets up and total duration of rainfall.
Temperatures on Sunday to be much cooler across the ArklaTex with
highs ranging from the mid 70s across to the Ozarks, the mid 80s
across I-20, and lower 90s across deep east Texas and north
Louisiana.
Upper-level flow to become zonal on Sunday as ridge begins to
flatten across northern Mexico. Impulses in upper-level flow will
likely still support diurnally driven convection across the region
through Tuesday. High temperatures to gradually climb into the low
to middle 90s by Tuesday. Upper-ridge to rebuild across the region
from the east by midweek with only scattered diurnally driven
showers each day through the end of the forecast period.
High temperatures to climb to the middle 90s by the end of the
work week. /05/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 76 87 76 93 / 50 50 40 30
MLU 74 88 75 90 / 30 50 50 40
DEQ 72 79 72 87 / 80 80 50 50
TXK 73 80 73 89 / 70 80 50 50
ELD 72 81 73 88 / 40 70 50 50
TYR 76 90 77 93 / 60 50 30 20
GGG 76 88 76 92 / 50 50 30 20
LFK 77 94 77 95 / 20 30 20 20
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flash Flood Watch from midnight CDT tonight through Sunday
evening for ARZ050-051-059>061-070-071.
LA...None.
OK...Flash Flood Watch from midnight CDT tonight through Sunday
evening for OKZ077.
TX...Flash Flood Watch from midnight CDT tonight through Sunday
evening for TXZ096-097-108>112-124>126.
&&
12/05Hazardous weather outlook, Aug 12, 11:51 AM CDT, 7 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1151 AM CDT Sat Aug 12 2017 ARZ072-073-LAZ001>006-010>014-017>022-131700- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle- 1151 AM CDT Sat Aug 12 2017 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana and northwest Louisiana. .DAY ONE...This Afternoon and Tonight... Isolated to scattered showers and thunderstorms will be possible mainly this afternoon near a weak stationary boundary that will remain in place across East Texas and North Louisiana. Locally gusty winds and brief heavy rainfall will be possible in the stronger storms, which may result in minor flooding of low lying, poor drainage areas. In addition, as temperatures climb into the lower to possibly mid 90s across portions of extreme Northeast Texas and North Louisiana, heat indices will range from 100 to 105 degrees. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Showers and thunderstorms, some of which will contain locally heavy rainfall, will spread east along and north of Interstate 20 across Northeast Texas, Southeast Oklahoma, Southwest Arkansas, and extreme Northern Louisiana near and ahead of an upper level disturbance. The heavy rain and flash flood threat will persist across much of these areas Sunday before diminishing during the afternoon. Additional scattered showers and thunderstorms may redevelop late Sunday night and Monday over these same areas, which may again result in brief heavy rainfall and minor flooding. Weak upper level ridging will build into the region Tuesday through Friday, resulting in a return to hotter temperatures and higher heat indices, with any showers and thunderstorms becoming more isolated to widely scattered. .SPOTTER INFORMATION STATEMENT... Activation of emergency managers, spotter networks, and amateur radio operators, may be needed late tonight across portions of extreme Northeast Texas, Southeast Oklahoma, and possibly extreme Southwest Arkansas. TXZ136>138-149>153-165>167-131700- Smith-Gregg-Harrison-Cherokee-Rusk-Panola-Nacogdoches-Shelby- Angelina-San Augustine-Sabine- 1151 AM CDT Sat Aug 12 2017 This Hazardous Weather Outlook is for portions of east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... Afternoon temperatures are expected to climb into the mid 90s this afternoon across much of East Texas along and south of Interstate 20. When combined with the high humidity, heat indices will range from 105 to 108 degrees. Thus, a Heat Advisory is in effect for this area this afternoon. In addition, isolated to scattered showers and thunderstorms will develop this afternoon near a stationary boundary in place. Locally gusty winds and brief heavy rainfall will be possible in the stronger storms. Isolated to scattered showers and thunderstorms may redevelop late tonight across portions of East Texas ahead of an upper level disturbance approaching from the west. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Scattered showers and thunderstorms will remain possible over the lower half of East Texas Sunday and Sunday night, as the upper level disturbance progresses east across the region. Locally gusty winds and brief heavy rainfall will be possible in the stronger storms, with the potential for showers and thunderstorms diminishing by midweek as a weak upper level ridge of high pressure builds across East Texas. This will result in a return to hotter temperatures and higher heat indices Tuesday through Friday. .SPOTTER INFORMATION STATEMENT... Activation of emergency managers, spotter networks, and amateur radio operators, should not be needed today or tonight. ARZ050-051-059>061-070-071-OKZ077-TXZ096-097-108>112-124>126- 131700- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- McCurtain-Red River-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood- Upshur-Marion- 1151 AM CDT Sat Aug 12 2017 This Hazardous Weather Outlook is for portions of southwest Arkansas, southeast Oklahoma and northeast Texas. .DAY ONE...This Afternoon and Tonight... Isolated to scattered showers and thunderstorms will be possible mainly this afternoon near a weak stationary boundary. Locally gusty winds and brief heavy rainfall will be possible in the stronger storms, which may result in minor flooding of low lying, poor drainage areas. A complex of strong to possibly severe thunderstorms will develop this afternoon over extreme Southern Oklahoma and North Texas along this weak stationary boundary, and shift east southeast into extreme Northeast Texas and Southeast Oklahoma late tonight. Locally heavy rainfall is possible, with the threat for flash flooding as well given that grounds remain nearly saturated in wake of heavy rains that fell earlier this week. The heavy rainfall threat should begin to spread into extreme Southwest Arkansas by or shortly before daybreak Sunday. In addition, the stronger storms will be capable of producing gusty winds which may down trees given the wet soils in place. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Showers and thunderstorms, some of which will contain locally heavy rainfall, will continue to spread east along and north of Interstate 20 across Northeast Texas, Southeast Oklahoma, Southwest Arkansas, and extreme Northern Louisiana near and ahead of an upper level disturbance. The heavy rain and flash flood threat will persist across much of these areas Sunday before diminishing during the afternoon. Additional scattered showers and thunderstorms may redevelop late Sunday night and Monday over these same areas, which may again result in brief heavy rainfall and minor flooding. Weak upper level ridging will build into the region Tuesday through Friday, resulting in a return to hotter temperatures and higher heat indices, with any showers and thunderstorms becoming more isolated to widely scattered. .SPOTTER INFORMATION STATEMENT... Activation of emergency managers, spotter networks, and amateur radio operators, may be needed late tonight across portions of extreme Northeast Texas, Southeast Oklahoma, and possibly extreme Southwest Arkansas.
In the hours before
Special weather statement, Aug 12, 4:03 PM CDT, 3 hours 30 minutes before
Special Weather Statement National Weather Service Shreveport LA 403 PM CDT SAT AUG 12 2017 TXZ111-112-125-126-138-122145- Upshur TX-Harrison TX-Cass TX-Marion TX-Morris TX- 403 PM CDT SAT AUG 12 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CASS...WESTERN MARION...NORTHWESTERN HARRISON...NORTHEASTERN UPSHUR AND SOUTHEASTERN MORRIS COUNTIES UNTIL 445 PM CDT... At 403 PM CDT, Doppler radar was tracking a strong thunderstorm near Ore City, or 18 miles northeast of Gilmer, moving east at 15 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Jefferson, Lone Star, Ore City, Berea, Cedar Springs, Avinger, Lassater and Pruett. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3276 9476 3293 9471 3290 9431 3263 9439 TIME...MOT...LOC 2103Z 283DEG 14KT 3283 9466 12
Special weather statement, Aug 12, 4:49 PM CDT, 2 hours 44 minutes before
Special Weather Statement
National Weather Service Shreveport LA
449 PM CDT SAT AUG 12 2017
TXZ126-138-122230-
Harrison TX-Marion TX-
449 PM CDT SAT AUG 12 2017
...SIGNIFICANT WEATHER ADVISORY FOR MARION AND HARRISON COUNTIES
UNTIL 530 PM CDT...
At 449 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Berea to 6 miles east of Harleton to
Hallsville. Movement was east at 15 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Marshall, Hallsville, Jefferson, Karnack, Lodi, Woodlawn, Smithland,
Berea, Scottsville, Uncertain, Lassater, Nesbitt, Darco and Pruett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3268 9453 3288 9451 3288 9409 3263 9412
3233 9435 3235 9438 3237 9439 3236 9444
3239 9448 3240 9450 3239 9451 3240 9453
3240 9454 3241 9455 3240 9457 3244 9470
TIME...MOT...LOC 2149Z 277DEG 12KT 3287 9444 3267 9445 3250 9459
12Special weather statement, Aug 12, 5:31 PM CDT, 2 hours 2 minutes before
Special Weather Statement National Weather Service Shreveport LA 531 PM CDT SAT AUG 12 2017 TXZ138-151-122315- Panola TX-Harrison TX- 531 PM CDT SAT AUG 12 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HARRISON AND NORTHERN PANOLA COUNTIES UNTIL 615 PM CDT... At 531 PM CDT, Doppler radar was tracking a strong thunderstorm 9 miles northeast of Tatum, or 10 miles south of Marshall, moving east at 15 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Marshall, Carthage, Waskom, Beckville, Deberry, Elysian Fields, Scottsville, Jonesville, Midyett, Deadwood, Front and Darco. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3256 9445 3259 9404 3211 9404 3220 9450 TIME...MOT...LOC 2231Z 277DEG 11KT 3239 9437 12
Special weather statement, Aug 12, 6:03 PM CDT, 1 hour 30 minutes before
Special Weather Statement National Weather Service Shreveport LA 603 PM CDT SAT AUG 12 2017 LAZ001-002-010-TXZ138-151-130000- De Soto LA-Bossier LA-Caddo LA-Panola TX-Harrison TX- 603 PM CDT SAT AUG 12 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DE SOTO... SOUTHWESTERN CADDO AND SOUTHWESTERN BOSSIER PARISHES...SOUTHEASTERN HARRISON AND NORTHEASTERN PANOLA COUNTIES UNTIL 700 PM CDT... At 603 PM CDT, Doppler radar was tracking a strong thunderstorm near Deberry, or 18 miles northeast of Carthage, moving east at 15 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Shreveport, Bossier City, Greenwood, Blanchard, Waskom, Stonewall, Deberry, Elysian Fields, Fosters, Keachi, Grand Cane, Longstreet, Keat Chie, Ferguson, Front, Spring Ridge, Cross Lake, Kingston, Midyett and Kickapoo. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3213 9421 3255 9420 3263 9366 3206 9365 TIME...MOT...LOC 2303Z 267DEG 14KT 3230 9408 12
Special weather statement, Aug 12, 7:24 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Shreveport LA
724 PM CDT SAT AUG 12 2017
ARZ050-OKZ077-130130-
Sevier AR-McCurtain OK-
724 PM CDT SAT AUG 12 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SEVIER AND EAST
CENTRAL MCCURTAIN COUNTIES UNTIL 830 PM CDT...
At 724 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles northeast of Broken Bow, or 19 miles northwest of De Queen,
moving east at 20 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
De Queen, Broken Bow, Gillham, Eagletown, Hochatown, Geneva and West
Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3424 9447 3419 9447 3419 9419 3395 9424
3407 9476 3425 9472
TIME...MOT...LOC 0024Z 279DEG 17KT 3415 9466
12Special weather statement, Aug 12, 7:25 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Shreveport LA
725 PM CDT SAT AUG 12 2017
OKZ077-130130-
McCurtain OK-
725 PM CDT SAT AUG 12 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MCCURTAIN COUNTY UNTIL
830 PM CDT...
At 725 PM CDT, Doppler radar was tracking a strong thunderstorm 14
miles east of Nashoba, or 24 miles southeast of Clayton, moving east
at 20 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Plunketville, Smithville, Watson, Bethel, Battiest, Pickens, Mount
Herman and Sherwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3451 9475 3447 9446 3436 9446 3421 9451
3435 9505 3444 9505 3451 9503
TIME...MOT...LOC 0025Z 283DEG 19KT 3444 9496
12The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 7:25 PM CDT | Special Weather Statement | SHV | McCurtain | 65 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.